The Temperature

It is a natural and healthy response of our body against infections and activates our immune system. It can simply be described as the sound of an emergency siren, in which elements of the immune system are activated to quickly reach the diseased area upon detection of the microorganism entering the body.

As the temperature rises, the growth of bacteria and the reproduction of viruses are inhibited.

The normal body temperature of each age is different. The body temperature of children and babies is affected by many external factors. Many factors can increase body temperature. If there is an infant/child in the home, a working thermometer should also be present in the home because it is important in monitoring the disease to correctly interpret the results.

Roughly, the rise above 38 °C we can consider as temperature.

At what degrees of temperature should we give anti-fever drugs?

How many degrees of temperature should we be afraid of?

At what temperature should we visit the pediatrician?

Every parent should have asked the pediatrician at least once these questions!

The degree of temperature is not related to the severity of the disease. Each disease causes different degrees of fever in different people. If your neighbor’s child does not have a temperature of more than 38.5 °C with the same flu germ, your child’s temperature may reach 40 °C.

Each child’s tolerance for the same degree of temperature is variable. In other words, one child can run and play at 39 °C, while another child can lie in bed at 38.5 °C. If your child is in a good mood, runs and plays, if he has a good appetite, you do not need to give fever medicine every time. If your child has prolonged crying, restlessness, sleepiness, then he can be given medicine against temperature after 38 °C Paracetamol (Dolokids* with clickable logo*) or Ibuprofen (Albadol* the same*)

Antipyretics should be given suddenly in those cases when the temperature reaches 40° C. It is a fact that the antipyretic you give does not reduce the risk of having a febrile crisis.

During the febrile period, children’s daily needs for fluids, oxygen and energy increase. The heart and breathing accelerate. Therefore, a special assessment is required for those with chronic heart and lung disease. Those with this disease may need to be given antipyretics earlier, at a lower temperature, to ease the condition. For this reason, it is recommended that all children, whether previously healthy or not, drink plenty of water and go out into the fresh air during periods of febrile illness.

What every mother should know

  1. Temperature is a normal physiological response.
  2. Fever is a symptom, not a disease.
  3. You should be calm if your child has a temperature.
  4. The fever may persist until the illness passes.
  5. The rise in body temperature may not always be accurately determined.
  6. Temperature is often a useful defense mechanism.
  7. Antipyretics, like all other drugs, are chemicals and can sometimes have unwanted effects, so they should always be used according to their indications.

Dosage table:

In addition to the use of drugs to reduce the temperature, you can also use traditional methods which include undressing, cooling the environment, taking a wet shower, compress with a cloth or cotton soaked in warm water. Although it is among the traditional methods of making compresses with water and vinegar, vinegar does not have an antipyretic effect, here the main role is played by water. It is important to apply the compress or shower with warm water. Because cold water can activate the body’s vibration mechanism, causing the temperature to rise even more

If the temperature does not drop with these methods then:

Initially, the drugs that should be prescribed are the syrups containing Paracetamol  DOLOKIDS

Paracetamol is used safely at all ages starting from the neonatal period due to its low side effect profile and wider range of doses. The treatment dose is 10-15 mg/kg. It can be repeated every 4-6 hours. Syrups containing paracetamol (like all other medicines) should be kept at home, out of the reach of children, in closed cupboards if possible.

Since it is the medicine most used by children, its color, taste and aroma are produced in a very attractive way for children.

Another point that should be taken into account is that paracetamol is the most common substance among mixed drugs. It should be noted that most flu medicines contain paracetamol and another syrup containing paracetamol used together to control fever can cause an overdose. It should be known that suppositories also contain paracetamol as much as a syrup.

Another medicine that can be used to reduce the temperature in children is syrups containing ibuprofen ALBADOL. It cannot be used for babies younger than three months. The treatment dose is 5-10 mg/kg.